3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Weight Loss Support

Weight Loss Support Give and get support here!

Birth control and weight loss

Reply
 
Thread Tools
Old 02-17-2006, 12:00 AM   #1
iwillmakeit
 
tsots's Avatar
 
Join Date: Dec 2005
Location: NE
Posts: 136

S/C/G: 205/173/110

Height: 5'4

Default Birth control and weight loss

Well, I am so tempted to raid my fridge and have some leftover lasagna, but I am really resisting the temptation. So, I am on my computer and trying to take my mind off from the lasagna.
I have a question for you ladies! I've been really good at just sticking to my calories, and with my planned meals. But its been getting worse for the past month or so. I am thinking does it anything to do with my birth control shot. I get this birth control shot for every three months, and I needed to get one about a month ago, however do to with some complications we're waiting for doctor's okay. I could use something else, but the shots are easier for me. Does hormone change can cause my hunger. I never felt hungry before, but nowdays its common for me to feel starving after having very balanced and healthy meals that are I've been having throughout my weight loss. Anyone went through same thing, or is it just me. It could be just me mentally thinking that it could be the cause, or may its just my excuse. I am not really sure about these things, so please any suggestions, or toughts and experience could help!!!
__________________
tsots is offline   Reply With Quote
Old 02-17-2006, 07:26 AM   #2
Member
 
Kim R's Avatar
 
Join Date: Feb 2006
Location: Toronto, Canada
Posts: 59

S/C/G: 199/178/135

Default

Well, I don't use chemical birth control but I definitely notice a peak in hunger just prior to ovulation. (At the same time, my sense of smell gets freakish. I can smell the ink from a ball point pen.)

I guess it would make sense that a birth control shot would affect eating in some way. Doesn't it mimic pregnancy?
__________________
Kim

Mini Goal for March 1


Long Term Goal


Kim R is offline   Reply With Quote
Old 02-17-2006, 09:36 AM   #3
Senior Member
 
cinnamonspice's Avatar
 
Join Date: Dec 2005
Location: Southwest VA
Posts: 138

Height: 5"4

Default

Be warned about the shot. It can cause a lot of weight gain. I gained 60 lbs in one year. It messes up your system even after you stop taking it (according to my doctor anyway). I would look into something else. Just my opinion.
__________________

Short term goal to get under 200. Look out Onderland here I come!
cinnamonspice is offline   Reply With Quote
Old 02-17-2006, 09:58 AM   #4
Senior Member
 
cemetarysiren25's Avatar
 
Join Date: Jan 2005
Location: Easton, PA
Posts: 463

Height: 5'9

Default

The Pill, the Shot, the Patch...they all cause weight gain.

I had the Mirena IUD inserted back in 2002 and weight gain has not been a problem AT ALL!!! I would recommend it to anyone, as you don't have to worry about it for 5 years and it's just about as effective as having your tubes tied AND you can get pregnant right away after you have it taken out.
__________________
Someone didn't maintain!

Start date: March 5, 2008

cemetarysiren25 is offline   Reply With Quote
Old 02-17-2006, 12:31 PM   #5
Eating for two!
 
jillybean720's Avatar
 
Join Date: Feb 2005
Location: Northern VA
Posts: 6,018

S/C/G: 324 highest known/on hold/150

Height: 5' 5"

Default

No, they don't all cause weight gain--they can cause weight gain, but for many people it's just water weight, and for others, it doesn't happen at all. I have been on pills for years and would never blame them for my weight--I was obese long before they came along! And I haven't had any difficulty losing weight because of the pill, and I even switched from one pill to another RIGHT after I started my dieting last year, and it didn't thwart my efforts at all. It all depends on the individual, I think. I've also discussed it with my doctors, and they've all said that while some pills can cause weight gain in most women, there are also a lot of pills out there that are much much less likely to do so.

My suggestion would absolutely be to ask your doctor and not jump to conclusions. Lots of things can make you feel hungry--not eating enough, eating the same things all the time, increasing exercise (amount of time or level of difficulty), stress, lack of nutrients, not eating often enough, unstable blood sugar levels, boredom
__________________
*Jill*
Highest known weight: 324
Weight on morning of DS surgery: 308.5
Got down to about 185 before pregnancy;
Benjamin David born March 24, 2012, 7 pounds 11 ounces
Post-pregnancy: 206.5
jillybean720 is offline   Reply With Quote
Old 02-17-2006, 12:31 PM   #6
I've made Lifetime!!!
 
Join Date: Oct 2005
Location: Quebec, Canada
Posts: 2

S/C/G: 175/134.4/135

Default

Hi tsots!

Congrats on tour weight loss so far!

I started using the Depo Provera shots last May and started my weight loss journey in August. I am doing WW. I lost 40 pounds while on the shot. Would have I lost more or more rapidely without the shot? I don't know, but I still lost almost all my weight while on it. I do have hunger periods and PMS type symptoms (bloat, irritability...); I find these symptoms are harder to predict and last longer than before I was on DP. I did not notice if it was related to the time period when I am scheduled for the shot, but thank you for asking the question, I will try to see if there is a correlation
__________________
HW=180, SW=175.5, CW=134.4, GW=135

Leiacup is offline   Reply With Quote
Old 02-17-2006, 12:36 PM   #7
geeky pagan chick
 
Tani's Avatar
 
Join Date: Feb 2005
Location: Western Washington
Posts: 882

S/C/G: 265/136/150

Default

Anecdotally, I've heard a lot more people complain about weight gain while on depo shots than any other form of birth control.

I use the nuva ring and had no trouble losing weight while on it. FYI
__________________
HW:265
Original Goal:150 met 9/05
Currently maintaining 135-140

before and after
Tani is offline   Reply With Quote
Old 02-17-2006, 12:37 PM   #8
Eating for two!
 
jillybean720's Avatar
 
Join Date: Feb 2005
Location: Northern VA
Posts: 6,018

S/C/G: 324 highest known/on hold/150

Height: 5' 5"

Default

Oh, something else I just thought about...how long have you been getting the shots? I know with things like pills and patches, they may tend to cause weight gain, but only initially, not with every single pack/cycle. I would think the same would apply to the shot, but I'm no doctor
__________________
*Jill*
Highest known weight: 324
Weight on morning of DS surgery: 308.5
Got down to about 185 before pregnancy;
Benjamin David born March 24, 2012, 7 pounds 11 ounces
Post-pregnancy: 206.5
jillybean720 is offline   Reply With Quote
Old 02-17-2006, 01:54 PM   #9
Aleecia
 
Angel33's Avatar
 
Join Date: Feb 2006
Posts: 687

Default

Just a quick comment. I actually just had my annual exam yesterday and I asked my doctor if the pill had something to do with my weight.
She actually explained that everyone is affected differently by the type of birth control that you take. How my body reacts to one method may be different than how your body reacts. She basically said don't generalize the effects of birth control when it comes to weight.
So don't give up. Keep Trying.
__________________



Leec
Angel33 is offline   Reply With Quote
Old 02-17-2006, 04:02 PM   #10
iwillmakeit
 
tsots's Avatar
 
Join Date: Dec 2005
Location: NE
Posts: 136

S/C/G: 205/173/110

Height: 5'4

Default

Thanks ladies for all the advice, and suggestions. Its one thing that I am not really familiar.
Jillybean - I've been on the shot since my son, which is about 2 years now. I know what you mean about not drawing conclusion. I've lost my weights while I was on the Depo. I heard that some people gain weights with Depo, but it wasn't in my case. Only negative effect with the shot was I didn't have any sex drive. And without the Depo, I got it back. So, I need to make a decision to decide which is better for me. And you're certainly right about the factors that may be causing my hunger. It certainly can be anything, it could be my stress about my classes, and homeworks. Taking care of my son, or lately its my worry about graduating. I am graduating this summer, and I am under pressure for getting a good job. Its little bit different for me, because I am not citizen, so pressure of finding a good job that will sponsor me to change my immigration status... etc
Anyways, ladies, thank you all for taking your times to help me!!!
__________________
tsots is offline   Reply With Quote
Old 02-17-2006, 05:32 PM   #11
Egy Kis Lany
 
PhysDom's Avatar
 
Join Date: Nov 2005
Location: Louisville, KY USA
Posts: 324

Default

When I started Depo, my friendly Planned Parenthood nurse said that it causes a lot of people to be hungry... and that leads to weight gain.
Some other forms can effect metabolism, too.
She recommended that if I get hungry, just make sure that I have lots of veggies around to snack on. *s*

ALSO, Depo Provera (the shot) makes it more difficult for your body to absorb calcium, so take a supplement!
__________________


APRIL FOOL'S CHALLENGE
15 pounds to meet my goal weight!!
PhysDom is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 09:01 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2